Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

July 28, 2014Catoosa County, Whitfield County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 28, 2014, 2:55 AM EDT for Catoosa County, Whitfield County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2014, 2:55 AM EDT (06:55 UTC)
Expired
Jul 28, 2014, 3:30 AM EDT
In force
35 min
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 87 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WWUS82 KFFC 280655
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EDT MON JUL 28 2014

GAZ001>004-280730-
255 AM EDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 AM EDT...

AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING SOUTHEAST AT 25
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITFIELD...WALKER...CATOOSA AND DADE
COUNTIES...INCLUDING AREAS AROUND LOOKOUT MOUNTAIN...HOOKER...
MORGANVILLE...WILDWOOD...CHATTANOOGA VALLEY...LAKEVIEW...FAIRVIEW...
FORT OGLETHORPE...CHICKAMAUGA...BOYNTON...INDIAN SPRINGS...BLUE
SPRING...ROCK SPRING...NOBLE AND BEAUMONT. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3481 8487 3462 8504 3462 8506 3492 8550
      3499 8544 3499 8523
TIME...MOT...LOC 0655Z 306DEG 22KT 3494 8535

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:33 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 28, 1:33 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
133 AM EDT MON JUL 28 2014

.UPDATE...
/ISSUED AT 950 PM EDT SUN JUL 27 2014/
REALLY HAVE NOT MADE TOO MANY SIGNIFICANT CHANGES TO THE SHORT TERM
FORECAST GRIDS THIS EVENING. A FEW ADJUSTMENTS FOR TIMING OF
CONVECTION DROPPING SOUTH INTO NORTHERN TN RIGHT NOW AS THE ACTIVITY
THAT HAS BEEN MOVING ACROSS THE APPALACHIANS FROM EASTERN TN INTO
WESTERN NC SHOULD REMAIN EAST OF THE FORECAST AREA. ALL INDICATION
ARE THAT THE CONVECTION WILL BE WEAKENING AS IT APPROACHES NORTH GA
SOMETIME IN THE 02-04AM TIME FRAME...BUT ENOUGH INSTABILITY REMAINS
FOR AT LEAST SCATTERED THUNDER. WILL NEED TO MONITOR TRENDS CLOSELY
THROUGH THE EVENING FOR ANY SEVERE THREAT HOLDING ON INTO THE STATE.
THE REMAINDER OF THE FORECAST LOOKS GOOD RIGHT NOW SO NO OTHER
CHANGES MADE.

20

&&

.PREV DISCUSSION... /ISSUED 740 PM EDT SUN JUL 27 2014/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTINUE ACROSS THE NORTH CENTRAL GULF OF MEXICO
THIS EVENING. A COLD FRONT CURRENTLY STRETCHES FROM THE CENTRAL
GREAT LAKES BACK THROUGH THE CENTRAL PLAINS STATES. THE FRONT WILL
DROP SOUTH OVERNIGHT AND BEGIN APPROACHING THE CWFA BY SUNRISE
MONDAY.

MODELS HAVE BEEN CONSISTENT WITH PRODUCING CONVECTION ALONG THE
TN/GA BORDER OVERNIGHT. THIS SEEMS REASONABLE...AS ANY LEFT OVER
CONVECTION FROM LATE THIS AFTERNOON/EVENING IS PROGGED TO DROP SOUTH
ACROSS TN. LATEST RUNS OF THE HRRR HAVE THE SHOWERS AND
THUNDERSTORMS MOVING INTO NORTHERN GA BETWEEN 06Z AND 08Z. THE
STORMS SHOULD WEAKEN AS THEY GET AWAY FROM THE BEST MID LEVEL
FORCING AND DYNAMICS.

ADDITIONAL STORMS ARE EXPECTED TO DEVELOP BY THE EARLY AFTERNOON
ALONG THE FRONT AND/OR ANY LEFTOVER OUTFLOW BOUNDARY FROM THE EARLY
MORNING CONVECTION. IF THE EARLY MORNING CONVECTION PRODUCES ENOUGH
BLOW OFF TO LIMIT HEATING ACROSS THE SOUTHERN HALF OF THE
CWFA...THUNDERSTORM SEVERITY AND COVERAGE WILL BE LIMITED.
HOWEVER...IF GOOD HEATING IS REALIZED...THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL BE HIGHER. ANY SEVERE THUNDERSTORM THAT DEVELOPS
WILL HAVE THE POTENTIAL TO PRODUCING DAMAGING WIND GUSTS AND LARGE
HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

MODELS HAVE ALSO BEEN CONSISTENT WITH MOVING THE DRY AIR IN BEHIND
THE FRONT RATHER QUICKLY. SO...RAPID CLEARING WILL BE POSSIBLE
ACROSS THE NORTHERN CWFA BY MID AFTERNOON. ONLY SOME LINGERING
ACTIVITY IS EXPECTED ACROSS THE FAR SOUTH DURING THE EARLY
EVENING...WITH THE OVERNIGHT HOURS EXPECTED DRY.

NLISTEMAA

LONG TERM /TUESDAY THROUGH SUNDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE.
WITH THE MUCH COOLER AIRMASS BEHIND THE NEXT COLD FRONT...SOME LOW
TEMPERATURE RECORDS WITH BE THREATENED WEDNESDAY MORNING AND
POSSIBLY AT CSG THURSDAY MORNING. TUESDAY MORNING LOWS WITH BE
WITHIN 3-5 DEGREES OF THE RECORD LOWS FOR THAT DAY. LEANED HARD ON
WPC HIGH/LOW TEMPERATURES AND POPS FOR WEDNESDAY AND BEYOND.

BDL

PREVIOUS DISCUSSION...
THE FRONTAL BOUNDARY THAT AFFECTS THE STATE MONDAY WILL BE SOUTH OF
THE CWA BY 12Z TUE. THIS FRONTAL PASSAGE USHERS IN A AN UPPER LEVEL
DEEP LONG WAVE TROUGH WHICH REMAINS POSITIONED OVER THE AREA THROUGH
MUCH OF NEXT WEEK...KEEPING LOWER DEW POINTS AND COOLER TEMPERATURES
IN PLACE AT LEAST THROUGH WED/THU. MOISTURE BEGINS TO INCREASE AGAIN
BY THE END OF THE WORK WEEK ACROSS SOUTHERN PORTION OF OUR CWA. WILL
KEEP DIURNALLY DRIVEN SLIGHT TO LOW CHANCE POPS IN ACROSS THE AREA
DAYS 6 AND 7. BEGINNING TUESDAY...SHOULD SEE BELOW AVERAGE
TEMPERATURES WITH HIGHS IN THE UPPER 70S NORTH AND LOW 80S
ELSEWHERE...AND LOWS IN THE 60S. TEMPS WILL REBOUND BY THU/FRI WITH
NEAR NORMAL READINGS BY THEN.

01

CLIMATE...

RECORDS FOR 07-29

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1952     69 1984     76 1993     60 1911
                                        1981
   KATL     103 1952     73 1984     77 1993     63 1977
                            1926        1986
                                        1896
   KCSG     101 1952     74 1984     78 2010     65 1994
   KMCN     104 1986     74 1984     78 1986     63 1897
                1952

RECORDS FOR 07-30

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1999     69 1984     76 2010     60 1925
                1915
   KATL      98 1986     68 1984     78 1896     61 1936
                1980
   KCSG     102 2010     76 1984     79 2010     65 1957
                1986
   KMCN     103 1986     74 1984     76 2010     62 1920
                                        2008
                                        1958

RECORDS FOR 07-31

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1999     71 1916     76 1931     59 1936
   KATL      99 1999     62 1936     78 1915     59 1936
                1986                    1896
                1980
   KCSG     104 1986     74 1997     78 2011     66 1997
                            1981        2010
   KMCN     105 1986     68 1936     77 1931     61 1936

&&

AVIATION...
06Z UPDATE...
VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THIS FORECAST PERIOD
OUTSIDE OF CONVECTION. SCATTERED MVFR CIGS AND VSBY ARE POSSIBLE
BETWEEN 09Z AND 16Z TODAY AROUND THE ATLANTA TAF SITES AS CONVECTION
AHEAD OF A COLD FRONT MOVES DOWN FROM THE NORTH. WILL SHOW
PREVAILING LOW VFR CIGS WITH A TEMPO 11-15Z -TSRA AND MVFR CIGS WITH
THE CONVECTION. THE COLD FRONT PUSHES ACROSS ATLANTA TAF SITES
BETWEEN 15-18Z TODAY... WITH WINDS SHIFTING NW AND GRADUAL CLEARING
THROUGH THE AFTERNOON. WINDS WILL REMAIN WSW AROUND 10KTS AHEAD OF
THE FRONT... THEN SHIFT NW AND INCREASE TO AROUND 12KTS WITH HIGHER
GUSTS BEHIND THE FRONT. NW WINDS DIMINISH BELOW 10KTS BY 01-03Z
TONIGHT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONCERNING TIMING OF CONVECTION...HIGH FOR ALL OTHER
ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  91  65  86 /  20  30  10   0
ATLANTA         77  88  66  84 /  30  30  10   0
BLAIRSVILLE     68  79  58  78 /  40  30  10  10
CARTERSVILLE    74  87  63  84 /  30  30   5   0
COLUMBUS        77  92  68  88 /  20  60  20   0
GAINESVILLE     74  87  64  83 /  30  30  10   0
MACON           77  94  68  89 /  10  60  20   0
ROME            74  87  63  84 /  30  30   5   0
PEACHTREE CITY  75  89  63  85 /  20  40  10   0
VIDALIA         78  95  72  91 /  10  60  60   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20/39
LONG TERM....17
AVIATION...39
Hazardous weather outlook, Jul 27, 11:25 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 PM EDT SUN JUL 27 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...REST OF TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE AFTER MIDNIGHT
ACROSS NORTH GEORGIA.

.DISCUSSION...
A LINE OF INTENSE THUNDERSTORMS OVER CENTRAL TENNESSEE WILL MOVE
SOUTHEAST. THESE STORMS CROSS INTO GEORGIA AROUND 3 AM AND INTO THE
ATLANTA AND ATHENS AREA TOWARD SUNRISE MONDAY MORNING. AS THE STORMS
MOVE INTO GEORGIA...WEAKENING IS EXPECTED AS THE ATMOSPHERE OVER
NORTH GEORGIA IS MORE STABLE THAN IT IS OVER TENNESSEE. HOWEVER AN
ISOLATED STRONG TO SEVERE STORM IS NOT OUT OF THE QUESTION NORTH OF
A LINE FROM ROME TO GAINESVILLE. THE MAIN THREATS WILL BE STRONG TO
DAMAGING WINDS AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AS THE NEXT COLD FRONT
IMPACTS THE AREA. MONDAY THROUGH EARLY TUESDAY LOOKS TO HAVE THE
HIGHER CHANCES FOR STRONG AND POSSIBLY SEVERE STORMS. BEHIND THE
FRONT DRY CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY WITH
THUNDERSTORMS MOVING BACK IN THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 28, 1:59 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 AM EDT MON JUL 28 2014

GAZ006-008-009-280645-
159 AM EDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN UNION...
TOWNS AND FANNIN COUNTIES UNTIL 245 AM EDT...

AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF LOVING...MOVING SOUTHEAST
AT 30 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS UNION...TOWNS AND FANNIN COUNTIES...
INCLUDING AREAS AROUND LOVING...HEMP...HURST...NOTTELY DAM...IVY
LOG...JONES CREEK...YOUNG HARRIS...ALEXANDERS MILL...OWLTOWN...
BLAIRSVILLE...TRACK ROCK AND GUMLOG. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3499 8385 3495 8377 3468 8402 3499 8436
TIME...MOT...LOC 0559Z 304DEG 25KT 3509 8429
Special weather statement, Jul 28, 2:31 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 AM EDT MON JUL 28 2014

GAZ001>004-280700-
231 AM EDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 300 AM EDT...

AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING SOUTHEAST AT 30
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITFIELD...WALKER...CATOOSA AND DADE
COUNTIES...INCLUDING AREAS AROUND HOOKER...MORGANVILLE...WILDWOOD...
LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...FAIRVIEW...FORT OGLETHORPE...
LAKEVIEW...CHICKAMAUGA...BLUE SPRING...INDIAN SPRINGS...GRAYSVILLE...
ROCK SPRING...BOYNTON AND SALEM. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

&&

LAT...LON 3499 8497 3493 8484 3488 8483 3464 8522
      3498 8554 3499 8553
TIME...MOT...LOC 0631Z 304DEG 26KT 3502 8535
Special weather statement, Jul 28, 2:39 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 AM EDT MON JUL 28 2014

GAZ008-009-015-016-280730-
239 AM EDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WHITE...
UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 330 AM EDT...

AT 236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLAIRSVILLE...MOVING SOUTHEAST AT 30 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITE...UNION...TOWNS AND LUMPKIN
COUNTIES...INCLUDING AREAS AROUND BLAIRSVILLE...GUMLOG...OWLTOWN...
TRACK ROCK...BLOOD MOUNTAIN SHELTER...BRASSTOWN BALD...VOGEL STATE
PARK...LOW GAP SHELTER...WHITLEY GAP SHELTER...BLUE MOUNTAIN
SHELTER...ANNA RUBY FALLS...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...UNICOI STATE PARK AND ROBERTSTOWN. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3481 8366 3480 8367 3477 8363 3475 8362
      3468 8363 3466 8365 3463 8364 3456 8371
      3486 8410 3499 8396 3499 8395
TIME...MOT...LOC 0639Z 310DEG 28KT 3487 8394
Special weather statement, Jul 28, 2:55 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 AM EDT MON JUL 28 2014

GAZ001>004-280730-
255 AM EDT MON JUL 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN
WHITFIELD...WALKER...CATOOSA AND DADE COUNTIES UNTIL 330 AM EDT...

AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOOKOUT MOUNTAIN...MOVING SOUTHEAST AT 25
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHITFIELD...WALKER...CATOOSA AND DADE
COUNTIES...INCLUDING AREAS AROUND LOOKOUT MOUNTAIN...HOOKER...
MORGANVILLE...WILDWOOD...CHATTANOOGA VALLEY...LAKEVIEW...FAIRVIEW...
FORT OGLETHORPE...CHICKAMAUGA...BOYNTON...INDIAN SPRINGS...BLUE
SPRING...ROCK SPRING...NOBLE AND BEAUMONT. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3481 8487 3462 8504 3462 8506 3492 8550
      3499 8544 3499 8523
TIME...MOT...LOC 0655Z 306DEG 22KT 3494 8535

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 1:59 AM EDTSpecial Weather StatementFFCUnion46 min
Jul 28, 2:31 AM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield29 min
Jul 28, 2:39 AM EDTSpecial Weather StatementFFCUnion, White51 min
Jul 28, 3:40 AM EDTSpecial Weather StatementFFCWalker, Whitfield50 min
Jul 28, 3:04 PM EDTSpecial Weather StatementFFCChattahoochee, Marion26 min
Jul 28, 3:06 PM EDTSpecial Weather StatementFFCEmanuel, Johnson24 min
Jul 28, 3:19 PM EDTSpecial Weather StatementFFCLaurens26 min
Jul 28, 3:28 PM EDTSpecial Weather StatementFFCMarion32 min
Jul 28, 3:44 PM EDTSpecial Weather StatementFFCLaurens31 min
Jul 28, 3:52 PM EDTSpecial Weather StatementFFCEmanuel38 min
Jul 28, 4:02 PM EDTSpecial Weather StatementFFCSumter43 min
Jul 28, 4:18 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter27 min
Jul 28, 4:29 PM EDTSpecial Weather StatementFFCLaurens31 min
Jul 28, 4:40 PM EDTSpecial Weather StatementFFCJefferson35 min
Jul 28, 4:42 PM EDTSpecial Weather StatementFFCCrisp33 min
Jul 28, 4:44 PM EDTSpecial Weather StatementFFCSumter31 min
Jul 28, 5:15 PM EDTSpecial Weather StatementFFCStewart, Webster45 min
Jul 28, 5:22 PM EDTSpecial Weather StatementFFCLaurens38 min
Jul 28, 7:21 PM EDTSpecial Weather StatementFFCHouston, Pulaski24 min
Jul 28, 7:53 PM EDTSpecial Weather StatementFFCEmanuel37 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.